Idaho, 2021Winter Storm and Heavy Snow in Idaho, February 14 to 16, 2021
February 14 to 16, 2021 · NWS OTX · 4 events in 4 counties and zones
A winter storm brought widespread snow to the Idaho Panhandle on February 14th and 15th. Light snow continued to linger in the Idaho Panhandle into the 16th.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm brought widespread snow to the Idaho Panhandle on February 14th and 15th. Light snow continued to linger in the Idaho Panhandle into the 16th. Moderate to heavy snow accumulations, from 4 to 10 inches, fell in the southern half of the Panhandle. This created difficult driving conditions, especially during the morning and evening commutes. Blowing snow, in the Idaho Palouse, limited visibility on roadways, such as Highway 95.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Feb 14, 9:57 PM PST, 3 minutes earlier.
Area forecast discussion, Feb 14, 9:57 PM PST, 3 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
957 PM PST Sun Feb 14 2021
.SYNOPSIS...
Several rounds of snow are expected across the region into the
middle of next week. The first round of snow will arrive Sunday
night and continue into Monday. Temperatures will moderate slowly
as the arctic air loses its grip on the region but generally
remain below normal through the week.
&&
.DISCUSSION...
A winter storm is now moving into the Inland Northwest bringing
widespread snow. The Columbia Basin is currently seeing a bit of
a break in the action but the radar will likely fill in between 1
and 3 am as another wave, currently over far western WA, pushes
onshore. Given the cold temperatures in place, snow will have no
difficulties accumulating on roads overnight creating for a rather
difficult and treacherous Monday morning commute. Snow will
continue throughout the day on Monday for eastern WA and the
Central ID panhandle but looks to mostly end for the Columbia
Basin by mid to late morning. The current forecast looks on track
for tonight and no updates have been made. Wilson
&&
.AVIATION...
06Z TAFs: Our next weather disturbance is already moving in
tonight bringing widespread snow to the terminals. High confidence
IFR visibilities will develop with snow overnight with pockets of
LIFR in the heavier snow bands. MWH and the Columbia Basin is
seeing a bit of a break in the weather right now but snow will
become more widespread in the area around 10Z. While snow will
mostly end by mid/late morning for MWH-EAT, it will likely persist
throughout the day for eastern WA and the Central ID panhandle.
Have indicated improving conditions for eastern EA late Monday but
confidence is low on timing. Wilson
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 20 29 19 32 20 33 / 70 90 40 20 10 0
Coeur d'Alene 19 29 22 33 23 34 / 60 90 50 20 20 10
Pullman 22 31 25 32 26 32 / 80 100 80 50 30 10
Lewiston 27 37 32 40 31 38 / 70 100 70 60 40 10
Colville 14 29 17 34 18 37 / 50 80 20 10 10 0
Sandpoint 16 27 22 31 23 33 / 50 80 40 20 10 10
Kellogg 19 31 24 31 24 32 / 70 100 70 50 40 10
Moses Lake 23 31 21 35 20 37 / 80 80 20 10 0 0
Wenatchee 20 30 24 38 24 39 / 80 90 30 20 10 0
Omak 21 31 22 36 23 38 / 60 80 20 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Warning until 10 PM PST Tuesday for Central
Panhandle Mountains.
Winter Storm Warning until 7 PM PST Tuesday for Lewis and
Southern Nez Perce Counties.
Winter Storm Warning until 4 PM PST Monday for Lewiston Area.
Winter Storm Warning until 11 AM PST Tuesday for Idaho Palouse.
Winter Storm Warning until 4 PM PST Monday for Coeur d'Alene
Area.
WA...Winter Storm Warning until 4 PM PST Tuesday for East Slopes
Northern Cascades-Northeast Blue Mountains.
Winter Storm Warning until 4 PM PST Monday for Lower Garfield
and Asotin Counties.
Winter Storm Warning until 11 AM PST Tuesday for Washington
Palouse.
Winter Storm Warning until 4 PM PST Monday for Spokane Area.
Winter Weather Advisory until 4 PM PST Monday for Moses Lake
Area-Upper Columbia Basin-Waterville Plateau-Wenatchee
Area.
&&Hazardous weather outlook, Feb 14, 5:21 AM PST, 16 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
521 AM PST Sun Feb 14 2021
IDZ002>004-026-027-WAZ031>033-042-151330-
Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-
Lewiston Area-Lewis and Southern Nez Perce Counties-
Northeast Blue Mountains-Lower Garfield and Asotin Counties-
Washington Palouse-East Slopes Northern Cascades-
521 AM PST Sun Feb 14 2021
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...North Central Washington and Southeast
Washington.
.DAY ONE...TODAY AND TONIGHT
Light snow begins Sunday and increases in areal coverage Sunday
night.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
Heavy snow is possible across Southeast Washington into the
Central Panhandle Mountains early Monday morning into Tuesday.
This will likely impact the morning commute. An active pattern
should continue through a good portion of the remainder the
workweek but will be coupled with gradually warming temperatures.
IDZ001-WAZ034>038-041-043-044-151330-
Northern Panhandle-Moses Lake Area-Upper Columbia Basin-
Spokane Area-Northeast Mountains-Okanogan Highlands-
Wenatchee Area-Okanogan Valley-Waterville Plateau-
521 AM PST Sun Feb 14 2021
This Hazardous Weather Outlook is for portions of North Idaho...
Central Washington...East Central Washington...North Central
Washington and Northeast Washington.
.DAY ONE...TODAY AND TONIGHT
Light snow begins Sunday and increases in areal coverage Sunday
night.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
Light to moderate snow Sunday night into Monday will likely
impact the morning commute. An active pattern should continue
through a good portion of the remainder the workweek but will be
coupled with gradually warming temperatures.
Heavy Snow, Coeur D'Alene Area
- When
- February 14, 10:00 PM PST to February 15, 6:00 PM PST
- Where
- Coeur D'Alene Area forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 47.675, -116.700 (the zone’s center; the record gives no point)
Post Falls and Coeur d'Alene area received 3 to 6 inches of heavy snow. Most snow fell overnight, but lingering snow continued during the day. Snow accumulation and poor visibility on Interstate 90 and local roadways had a significant impact on the morning commute. There was near zero visibility from Liberty Lake to Coeur d'Alene on I-90. The Washington State Patrol and Department of Transportation reported numerous collisions on the I-90 corridor between Spokane and Coeur d'Alene. Poor driving conditions continued into the evening commute, but not as severe as in the morning.
Winter Storm, Idaho Palouse
- When
- February 14, 10:30 PM PST to February 15, 6:00 PM PST
- Where
- Idaho Palouse forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 47.017, -116.685 (the zone’s center; the record gives no point)
Heavy snow and winds created dangerous driving conditions across the Idaho Palouse. There were reports of new snow accumulations measuring 6 to 10 inches in locations near Highway 95, such as Viola, Harvard, and Potlatch. Winds with gusts to 30 mph created blowing snow and drifts with heights up to 12 inches.
Heavy Snow, Lewiston Area
- When
- February 14, 11:00 PM PST to February 15, 2:00 PM PST
- Where
- Lewiston Area forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.327, -116.750 (the zone’s center; the record gives no point)
Heavy snow resulted in 4 to 7 inches of new snow accumulations across the Lewiston-Clarkston Valley, especially in Lewiston. Most snow fell in less than 12 hours overnight into the early morning hours of February 15th. Snow covered roads and blowing snow made travel dangerous, especially for the morning commute. Light snow continued through the day and on the 16th. The Lewiston-Nez Perce County Airport set a new record February 15 snowfall with 3.7 inches, which was previously 0.6 inches in 2019. The airport received another 1.6 inches on the 16th.
Heavy Snow, Central Panhandle Mountains
- When
- February 15, 6:00 AM PST to February 16, 6:00 AM PST
- Where
- Central Panhandle Mountains forecast zone
- Reported by
- Public
- Coordinates
- 47.265, -116.491 (the zone’s center; the record gives no point)
The Silver Mountain Ski Resort reported 6 inches of new snow accumulation. There were numerous other reports of 4 to 5 inches of snow in the Silver Valley. New snow pack and weak layers led to moderate avalanche danger in the mountainous terrain.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold and Heavy Snow in Texas, February 14 to 17, 20213 deaths · $60,000 · 31 events
- Avalanche in Colorado, February 14, 20212 deaths · 2 events
- Ice Storm and Winter Storm in Kentucky, February 14 to 16, 20211 death · 2 injured · 46 events
- Cold in Oklahoma, February 14 to 16, 20211 death · 48 events
- Cold in Texas, February 14 to 16, 2021$31 million · 31 events
- Winter Storm in Kentucky, February 14 to 15, 20211 death · 1 injured · 22 events
- Cold in Texas, February 14 to 16, 20211 death · 21 events
- Cold in Louisiana, February 14 to 16, 20211 death · 17 events
- Winter Storm in Tennessee, February 14 to 15, 2021$13 million · 24 events
- Heavy Snow in Indiana, February 14 to 16, 20214 injured · $675,000 · 39 events
- Winter Storm and Extreme Cold in Missouri, February 14 to 16, 2021$95,000 · 65 events
- Extreme Cold in Missouri, February 14 to 16, 2021111 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 944832, 944564, 944569, 944567.